Jump to content

PGAD (Persistent Genital Arousal Disorder) and medication concerns


Recommended Posts

 

My doctor is thinking of putting me on Wellbutrin, not for depression, but for ADHD.  I'm doing research though and it may make my condition worse...

I have a condition that is only now getting recognition in the medical world.  There is no known cause, and perhaps many causes; we just don't know.  It has been linked to the use and/or withdrawal to antidepressants, which is why I'm posting here.   I'm curious if anyone else has these symptoms:

  • Physical genital arousal without sexual stimulation, or even thoughts of sex (I can literally have Bible study, or be doing homework, cooking, or standing in line at the grocery store hoping I got everything on my list; it has nothing to do with my thoughts; only my body.)  This can be minutes, hours, days, weeks, months, and even years at a time.   I can't even pinpoint when mine started the first time, it was so gradual.  But I'm at the "decades" part on the time line.  That said, it could have even been since my teens, but just progressively worse (I just thought I was overtly sexual.)  However, it definitely became a concern around 2013-ish.  It started out here and there, or just when I was in the car, but then it got to a point where it was daily, then hourly.  I had two remissions with acupuncture.  However, I was given Trazadone to help me sleep.  It made me stuffy and not able to breath so I only used it a couple of months.  As soon as I quit it, the PGAD came back after 2 and a half years w/o symptoms.  I'm 90% sure this time around was triggered by the antidepressant. 
  • There are two forms of it.  Some are aroused constantly, but may not be able to orgasm easily. Others have multiple spontaneous orgasms.  The worst case I read about, a person had 180 orgasms in an hour.  Think about that. 
  • Women may have swelling of the clitoris, V***** and V*****l lips.  In men, general pain in penis or erections that last several hours.  PGAD is similar to priapism (women can get this too, but it's mostly in men.)
  • Some people have pain, similar to a UTI, or yeast infection.  
  • It is often described as heaviness in the genitals, pain, stabbing, throbbing, fluttering, tickling, or on the verge of an orgasm. 
  • The arousal is not abated by orgasm, either by partner sex nor masturbation. For some people, especially in the beginning, an orgasm can give relief, but symptoms return within an hour (mine come back sometimes only seconds later.)  In fact, orgasms can make it worse; the arousal can intensify, or last for longer.  

If anyone has these symptoms, do you know when they started?  Did they start when you began a medication?  (I know, if you do have this, you may not be able to remember the circumstances.) At one point I just thought I was sex-crazy, but what really got me is that I didn't have to think about sex in order to feel it.  Also, it would take hours to orgasm (I think it was because I my head wasn't into the sex, only the relief it could give.)  Imagine, feeling as if you need an orgasm all day and then not be able to get to that point.  And then when you finally do, you need another, then another, then... until you finally fall asleep exhausted.  

If you do experience these conditions, let me know.  I can't do anything, per se, maybe give suggestions, but at least you would know you aren't cray-cray and and you aren't alone.  

 

If anything, I hope I've made someone aware of the condition.  The more people who know, then the more research can be done.  

 

 

 

 

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...